What will happen if I take Stribild for 10 years or more?
Mar 7, 2017
Hi Dr. Young, I have been taking Stribild for one year and a half and I feel great. I just happened to notice some posts claiming if patients take Stribild for over 10 years, they WILL suffer from liver failure and will have to take multiple meds to stay alive. Are there any scientific data or research about this? I believe Stribild can control the virus and I'm well-aware of the side effects. But I'm just a bit worried if it is definite that I will have liver failure after taking the med for a long time. Thank you.
Response from Dr. Young
Hello and thanks for posting.
The posts that you're reading are incorrect. Modern HIV medicines, like Stribild, work extremely well and are generally not associated with significant side effects or toxicity. There's absolutely no evidence, as you posts suggest, that everyone will have liver failure or any other toxicity.
What's key to this statement are several things- first, it's optimal to tailor the selection of initial therapies to one's baseline health and lifestyle factors. Doing this means that there's lower risk of toxicity and better likelihood of adherence. Second, everyone taking medications should have periodic monitoring- for side effects and laboratory toxicity. Getting this monitoring means that any telltales of problems can be dealt with before getting into serious problems (like organ failure). Third, all current HIV treatment are already multiple medications, though some, like Stribild are coformulated into single pills. As long as you stay adequately adherent to your medication(s), the risk of treatment failure with drug resistance is very low, and actually tends to decrease (not increase) over time.
I've had patients take HIV medications for well over 10 years now and serious medication toxicity is a rare thing.
Hope that this is helpful, BY
I hope that this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.